Colonic diaphragm is a rare complication of chronic use of non-steroidal anti-inflammatory drugs. Though benign, life-threatening complications such as intestinal obstruction and anaemia may ensue. Distinguishing colonic diaphragm from other causes of intestinal obstruction such as malignancy is often difficult, with patients often requiring surgical intervention to establish the diagnosis. We present a case of colonic diaphragm with a short review of the clinical and pathologic features.
Manuscripts that are Published Ahead of Print have been peer reviewed and accepted for publication by the Editorial Board of the West Indian Medical Journal. They may appear in their original format and may not be copy edited or formatted in the style guide of this Journal. While accepted manuscripts are not yet assigned a volume, issue or page numbers, they can be cited using the DOI and date of e-publication. See our Instructions for Authors on how to properly cite manuscripts at this stage. The contents of the manuscript may change before it is published in its final form. Manuscripts in this section will be removed once they have been issued to a volume and issue, but will still retain the DOI and date of e-publication.